Subacute Acrylamide Intoxication with Severe Visual Disturbance: A Case Report
Related Experiment Video
Updated: Feb 15, 2026

Methods for Acute and Subacute Murine Hindlimb Ischemia
Published on: June 21, 2016
Takashi Kageyama1, Shuji Hashimoto1, Toshihiko Suenaga1
1Department of Neurology, Tenri Hospital, Nara, Japan.
Abstract:
A 35-year-old man was admitted due to somnolence and progressive sensory-motor polyneuropathy, followed by severe visual impairment in both eyes after direct skin exposure to an acrylamide monomer solution. The results of an ophthalmological examination including central critical flicker fusion frequency and the decreased amplitude of action potentials observed in the visual evoked potential studies suggested that acrylamide intoxication resulted in neuronal degeneration in the optic pathways. Additional attention should be directed to the potential effect of acrylamide on the human visual system.
Related Concept Videos
Ecological Disturbance
Disturbances in Heart Rhythm
Arrhythmias are categorized by their speed, rhythm, and origin. A slow heart...
Data Reporting and Recording
Types of Reports I: Hands-off Report
Following are the key components and categories of hand-off reports:
Purpose and Process:
Types of Reports II: Incident or Occurrence Report
Purposes:
In the healthcare industry, reports play a crucial role in documenting incidents within an agency. The primary objective of these reports is to ensure patient safety, uphold the...
Types of Reports III: Telephone and Verbal Reports
Here's an overview of each type:
Telephone Orders

